Alert archive / Nebraska / River Flood Warnings in 2018
River Flood Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Feb 7, 2018, 4:44 AM CST for Lincoln County, Nebraska. It was in force for 49 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2018, 4:44 AM CST (10:44 UTC)
- Expired
- Feb 9, 2018, 6:00 AM CST
- In force
- 49 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 90 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at North Platte (NPTN1).
- Action stage
- 5.5 ft
- Minor stage
- 6 ft
- Moderate stage
- 6.5 ft
- Major stage
- 7 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06693000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
343
WGUS43 KLBF 071044
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service North Platte NE
444 AM CST Wed Feb 7 2018
...The National Weather Service in North Platte has issued a Flood
Warning for the following rivers in Nebraska...
North Platte River near North Platte affecting Lincoln County.
.Flooding due to ice jamming along the North Platte River at North Platte
is forecast to continue through Thursday. The river is expected to slowly
fall below flood stage in the next few days as temperatures warm up.
Fluctuations in river levels can be expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely
and the road beneath may not be intact. Vehicles caught in rising
waters should be abandoned quickly.
&&
NEC111-082243-
/O.NEW.KLBF.FL.W.0001.180207T1044Z-180209T1200Z/
/NPTN1.2.IJ.180207T0505Z.180207T0900Z.180209T0000Z.NO/
444 AM CST Wed Feb 7 2018
The National Weather Service in North Platte has issued a
* Flood Warning for
The North Platte River near North Platte.
* until Friday morning.
* At 4:00 AM Wednesday the stage was 6.8 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will slowly fall and drop below flood
stage by Thursday afternoon. Fluctuations in the river level are
possible.
* Impact...At 7.0 feet...Major and widespread flooding occurs along
the north bank of the North Platte River from Highway 83 to about 4
miles west of Highway 83 south of North River Road. Water
encroaches into some residences and outbuildings in this area with
access to properties significantly impaired. Major and widespread
flooding occurs along the south bank from the Nebraska Game and
Parks Recreational Vehicle Campground Site to Cody Park in North
Platte.
* Flood history...This crest compares to a previous crest of 6.7 feet
on Jun 10 1971.
&&
LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
4119 10087 4124 10087
$$
Roberg4 follow-up statements
194
WGUS83 KLBF 071306
FLSLBF
Flood Statement
National Weather Service North Platte NE
706 AM CST Wed Feb 7 2018
...The Flood Warning continues for the following rivers in
Nebraska...
North Platte River near North Platte affecting Lincoln County.
.Flooding due to ice jamming along the North Platte River at North Platte
is forecast to continue through Saturday. The river is expected to slowly
fall below flood stage in the next few days and fall below flood stage by
Saturday evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely
and the road beneath may not be intact. Vehicles caught in rising
waters should be abandoned quickly.
Do not let children play near the river during high water.
&&
NEC111-090106-
/O.EXT.KLBF.FL.W.0001.000000T0000Z-180212T0000Z/
/NPTN1.2.IJ.180207T0505Z.180207T1800Z.180211T0000Z.NR/
706 AM CST Wed Feb 7 2018
The Flood Warning continues for
The North Platte River near North Platte.
* until Sunday evening.
* At 7:00 AM Wednesday the stage was 6.8 feet.
* Flood stage is 6.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will remain near 6.8 feet through Thursday.
The river will fall below flood stage at 6pm Saturday.
* Impact...At 7.0 feet...Major and widespread flooding occurs along
the north bank of the North Platte River from Highway 83 to about 4
miles west of Highway 83 south of North River Road. Water
encroaches into some residences and outbuildings in this area with
access to properties significantly impaired. Major and widespread
flooding occurs along the south bank from the Nebraska Game and
Parks Recreational Vehicle Campground Site to Cody Park in North
Platte.
&&
LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
4119 10087 4124 10087
$$
Roberg417
WGUS83 KLBF 080225
FLSLBF
Flood Statement
National Weather Service North Platte NE
825 PM CST Wed Feb 7 2018
...The Flood Warning continues for the following rivers in
Nebraska...
North Platte River near North Platte affecting Lincoln County.
.Flooding and fluctuations in river levels continue along the North
Platte River near North Platte due to ice jamming. Flooding is
forecast to continue through Saturday with fluctuations up to 1 foot
possible. The river is expected to slowly fall below flood stage over
the next few days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely
and the road beneath may not be intact. Vehicles caught in rising
waters should be abandoned quickly.
Do not let children play near the river during high water.
&&
NEC111-091425-
/O.CON.KLBF.FL.W.0001.000000T0000Z-180212T0000Z/
/NPTN1.2.IJ.180207T0505Z.180207T1900Z.180211T0000Z.NR/
825 PM CST Wed Feb 7 2018
The Flood Warning continues for
The North Platte River near North Platte.
* until Sunday evening.
* At 8:00 PM Wednesday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near feet by after
midnight tomorrow. The river will fall below flood stage
* Impact...At 7.0 feet...Major and widespread flooding occurs along
the north bank of the North Platte River from Highway 83 to about 4
miles west of Highway 83 south of North River Road. Water
encroaches into some residences and outbuildings in this area with
access to properties significantly impaired. Major and widespread
flooding occurs along the south bank from the Nebraska Game and
Parks Recreational Vehicle Campground Site to Cody Park in North
Platte.
&&
LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
4119 10087 4124 10087
$$
ET214
WGUS83 KLBF 080229 CCA
FLSLBF
Flood Statement
National Weather Service North Platte NE
825 PM CST Wed Feb 7 2018
...The Flood Warning continues for the following rivers in
Nebraska...
North Platte River near North Platte affecting Lincoln County.
.Flooding and fluctuations in river levels continue along the North
Platte River near North Platte due to ice jamming. Flooding is
forecast to continue through Saturday with fluctuations up to 1 foot
possible. The river is expected to slowly fall below flood stage over
the next few days.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely
and the road beneath may not be intact. Vehicles caught in rising
waters should be abandoned quickly.
Do not let children play near the river during high water.
&&
NEC111-091425-
/O.COR.KLBF.FL.W.0001.000000T0000Z-180212T0000Z/
/NPTN1.2.IJ.180207T0505Z.180207T1900Z.180211T0000Z.NR/
825 PM CST Wed Feb 7 2018
The Flood Warning continues for
The North Platte River near North Platte.
* until Sunday evening.
* At 8:00 PM Wednesday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to be near 6.5 feet by
midnight tomorrow. The river will fall below flood stage at 6 PM
Saturday.
* Impact...At 7.0 feet...Major and widespread flooding occurs along
the north bank of the North Platte River from Highway 83 to about 4
miles west of Highway 83 south of North River Road. Water
encroaches into some residences and outbuildings in this area with
access to properties significantly impaired. Major and widespread
flooding occurs along the south bank from the Nebraska Game and
Parks Recreational Vehicle Campground Site to Cody Park in North
Platte.
&&
LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
4119 10087 4124 10087
$$
CORRECTED FORECAST
ET470
WGUS43 KLBF 081629
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service North Platte NE
1029 AM CST Thu Feb 8 2018
.River levels have dropped below flood stage as the channel is currently open near
the bridge. However, additional ice jamming is possible as temperatures drop over
the next several days. A Flood Advisory has replaced the Flood Warning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle into areas where water covers the roadway.
The water depth may be too great to allow your car to cross safely
and the road beneath may not be intact. Vehicles caught in rising
waters should be abandoned quickly.
&&
NEC111-081659-
/O.CAN.KLBF.FL.W.0001.000000T0000Z-180212T0000Z/
/NPTN1.2.IJ.180207T0505Z.180207T1900Z.180208T0200Z.NR/
1029 AM CST Thu Feb 8 2018
* At 10:00 AM Thursday the stage was 5.6 feet.
* Flood stage is 6.0 feet.
* No flooding is currently forecast.
* Impact...At 6.0 feet...Minor flood stage. Minor flooding of low
lying and agricultural land begins along the north bank of the
North Platte River from Highway 83 to approximately 4 miles west of
Highway 83 south of North River Road. Minor water intrusions into
low lying areas of Cody Park in North Platte begins. People should
be cautioned against being in the water along the banks of the
river especially near Cody Park.
* Flood history...This crest compares to a previous crest of 5.9 feet
on Dec 8 2006.
&&
LAT...LON 4114 10067 4112 10064 4110 10069 4115 10075
4119 10087 4124 10087
$$
kulikWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Feb 7, 3:54 AM CST, 50 minutes earlier.
Area forecast discussion, Feb 7, 3:54 AM CST, 50 minutes before
Area Forecast Discussion National Weather Service North Platte NE 354 AM CST Wed Feb 7 2018 .SYNOPSIS... Issued at 354 AM CST Wed Feb 7 2018 At 09z...Surface high pressure was centered over the Northern and Central Plains. Regional radar suggested flurries lingered from far southwest South Dakota through southwest Nebraska and far northwest Kansas. This has been diminishing on radar the past few hours. Temperatures ranged from 23 at Imperial and Ogallala, to 10 at Valentine and Ainsworth. Skies were mostly clear in the northeast and cloudy across the southwest. && .SHORT TERM...(Today and tonight) Issued at 354 AM CST Wed Feb 7 2018 An upper ridge will remain just of the West Coast, while an upper trough center extends from the Great Lakes down through the lower Mississippi Valley. Surface high pressure currently centered over the Northern and Central Plains will drift southeast as surface low pressure develops along the leeside of the Rockies. As a result, southwest winds will move eastward today. Gusts to around 20 mph across much of the Sandhills this afternoon. Highs today will moderate from yesterday. Although skies will remain partly to mostly cloudy throughout the day, 850mb temperatures will rise to 0 to 2C across the western Sandhills while only rising to -7 to -8C in the northeast. Highs to contrast from 43 at Oshkosh, 33 at Thedford, and 22 at O'Neill. Preferred to use a blended model guidance for highs over the bias corrected guidance as mixing from southwest winds should aid in warmup. For tonight, an arctic front will move into the northeast zones, while the remainder of the area will remain south of the front. Skies to become partly cloudy across the southwest while the northeast remains cloudy. Lows from near 25 far western zones, to 10 to 15 across the northeast. A disturbance moving from southeastern Montana into northwestern South Dakota will approach the area late tonight. Any chances for light snow or flurries should remain to our north across western South Dakota. .LONG TERM...(Thursday through Tuesday) Issued at 354 AM CST Wed Feb 7 2018 Mild day Thursday ahead of the next Arctic cold front which will settle south through the area Thursday night. Snow cover continues to hinder warming at the surface despite warm temperatures aloft. This will likely be the case again Thursday, with guidance probably too warm for most locations. 11C at 850 mb across southwest Nebraska would typically support upper 50s or even 60F with sunshine and good mixing, but with the snow cover will keep it conservative, and limit highs to the middle and upper 40s. Much colder across northern Nebraska where the Arctic cold front will be located, with highs only in the mid 20s expected. The front will remain nearly stationary during the day Thursday, but as surface low pressure develops and moves east along the front Thursday night, it will surge south through all the area. As this happens strong mid level FGEN will develop across northern Nebraska and remain in that general area through Friday. As upper level energy tracks east/southeast across the region during this time, it appears that accumulating snow us likely. Precipitation may begin as sleet Thursday night, but quickly change to all snow as colder air aloft takes hold. This appears to be a long duration mainly light snow event, with locally up to 4 inches total accumulation not out of the question from Thursday night through Friday night. As the front sags well to the south during the weekend, the FGEN will transition that way as well, with mainly dry conditions expected after some light snow Saturday morning. Cold on Saturday with highs only in the teens, but some moderation Sunday and Monday. Snow cover again will limit a major warm up, but should see highs back into the 30s. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1058 PM CST Tue Feb 6 2018 Latest satellite imagery shows mostly cloudy skies with ceilings varying between 6-12 kft across western NEB. Lower ceilings, low- end VFR (less than 7 kft) to MVFR, and reports of flurries in the Panhandle with low impacts to visibility. Radar display shows scattered very light snow showers/flurries upstream into southwest WY. Current thinking is flurries capable of visibility restrictions down to MVFR will be possible in the eastern Panhandle into far western Sandhills rest of tonight. Otherwise, VFR ceilings are expected to prevail, lowest ceilings in the Panhandle and southwest NEB. Light breezes will prevail across the Sandhills overnight with winds having shifted, and now out of the north/northwest. Tomorrow winds shift and become southerly the morning into the early afternoon with light breezes expected. VFR conditions with partly sunny to mostly cloudy skies are expected tomorrow. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Taylor AVIATION...ET
Hazardous weather outlook, Feb 7, 4:07 AM CST, 37 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 407 AM CST Wed Feb 7 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-081015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 407 AM CST Wed Feb 7 2018 /307 AM MST Wed Feb 7 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A storm system will move onto the Great Plains late this week, bringing an extended period of light snow from Thursday evening through Friday night. A brief period of mixed precipitation is also possible Thursday evening. The potential exists for accumulating snow, especially along and north of Highway 2. Snow amounts appear lighter for southwest Nebraska at this time. In addition, wind chills will approach -15 to -20 across northern Nebraska Saturday and Sunday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
River Flood Warnings in Nebraska, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.